Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 29, NWS Northern Indiana

January 25, 20085 counties in Indiana

NWS Northern Indiana issued this river flood warning at Jan 25, 2008, 9:42 AM EST for 5 counties in Indiana. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jan 25, 2008, 9:42 AM EST (14:42 UTC)
Expired
Jan 28, 2008, 11:26 AM EST
In force
3 days
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Fulton County, IN, Kosciusko County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 57 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tippecanoe River near Ora (ORAI3).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03331500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIWX 251442
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
942 AM EST FRI JAN 25 2008

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL...
  PULASKI AND STARKE COUNTIES

.ICE JAMMING IS CAUSING A RISE IN RIVER LEVELS ALONG THE TIPPECANOE
RIVER NEAR ORA. MINOR FLOODING IS EXPECTED TO RESULT.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC049-085-099-131-149-261442-
/O.NEW.KIWX.FL.W.0029.080125T1442Z-000000T0000Z/
/ORAI3.1.ER.080125T1220Z.080127T0600Z.000000T0000Z.NO/
942 AM EST FRI JAN 25 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TIPPECANOE RIVER NEAR ORA
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 AM FRIDAY THE STAGE WAS 12.0 FEET AND STEADY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY MORNING AND
  CREST NEAR 12.6 FEET AROUND 1 AM SUNDAY JANUARY 27. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* AT 12.5 FEET...FLOODING BEGINS TO AFFECT RESIDENCES NEAR THE RIVER.

$$
6 follow-up statements
000 
WGUS83 KIWX 260115
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
815 PM EST FRI JAN 25 2008

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL...
  PULASKI AND STARKE COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND 
  ST. JOSEPH COUNTIES 
 
.MINOR RIVER FLOODING WILL CONTINUE ON THE KANKAKEE RIVER NEAR 
DAVIS. ICE JAMMING HAS CREATED MINOR RIVER FLOODING ALONG THE 
TIPPECANOE RIVER NEAR ORA.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC049-085-099-131-149-270115-
/O.EXT.KIWX.FL.W.0029.000000T0000Z-080128T1200Z/
/ORAI3.1.ER.000000T0000Z.080125T1430Z.080127T1200Z.NO/
815 PM EST FRI JAN 25 2008

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE TIPPECANOE RIVER NEAR ORA 
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 PM FRIDAY THE STAGE WAS 12.1 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE 
  AROUND 7 AM SUNDAY JANUARY 27.
* AT 12.0 FEET...FLOOD STAGE...SIGNIFICANT LOWLAND AND RURAL FLOODING
  BEGINS.

$$

INC091-141-149-270114-
/O.CON.KIWX.FL.W.0001.000000T0000Z-080201T1200Z/
/DAVI3.3.ER.080107T0200Z.080112T0130Z.080131T1200Z.NR/
815 PM EST FRI JAN 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL FRIDAY FEBRUARY 01...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 PM FRIDAY THE STAGE WAS 10.8 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  7 AM THURSDAY JANUARY 31.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.


$$
000 
WGUS83 KIWX 261555
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1055 AM EST SAT JAN 26 2008

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  TIPPECANOE RIVER NEAR ORA AFFECTING
FULTON...KOSCIUSKO...MARSHALL...
  PULASKI AND STARKE COUNTIES 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND
ST. JOSEPH COUNTIES 
 
.MINOR RIVER FLOODING WILL CONTINUE ON THE KANKAKEE RIVER NEAR 
DAVIS. ICE JAMMING HAS CREATED MINOR RIVER FLOODING ALONG THE 
TIPPECANOE RIVER NEAR ORA.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC049-085-099-131-149-271555-
/O.EXT.KIWX.FL.W.0029.000000T0000Z-080127T2100Z/
/ORAI3.1.ER.000000T0000Z.080125T1430Z.080126T2100Z.NO/
1055 AM EST SAT JAN 26 2008

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE TIPPECANOE RIVER NEAR ORA 
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM SATURDAY THE STAGE WAS 12.2 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE 
  AROUND  4 PM SATURDAY JANUARY 26.
* AT 12.0 FEET...FLOOD STAGE...SIGNIFICANT LOWLAND AND RURAL FLOODING
  BEGINS.


$$

INC091-141-149-271555-
/O.EXT.KIWX.FL.W.0001.000000T0000Z-080202T1800Z/
/DAVI3.3.ER.080107T0200Z.080112T0130Z.080201T1800Z.NR/
1055 AM EST SAT JAN 26 2008

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 
* UNTIL SATURDAY FEBRUARY 02...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM SATURDAY THE STAGE WAS 10.7 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  1 PM FRIDAY FEBRUARY  1.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.


$$
000 
WGUS83 KIWX 270108
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
808 PM EST SAT JAN 26 2008

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL...
  PULASKI AND STARKE COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND 
  ST. JOSEPH COUNTIES 
 
.MINOR RIVER FLOODING WILL CONTINUE ON THE KANKAKEE RIVER NEAR DAVIS.
ICE JAMMING HAS CREATED MINOR RIVER FLOODING ALONG THE TIPPECANOE
RIVER NEAR ORA. 

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC049-085-099-131-149-280108-
/O.EXT.KIWX.FL.W.0029.000000T0000Z-080129T0600Z/
/ORAI3.1.ER.000000T0000Z.080127T0030Z.080128T0600Z.NO/
808 PM EST SAT JAN 26 2008

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE TIPPECANOE RIVER NEAR ORA 
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 PM SATURDAY THE STAGE WAS 12.4 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE 
  AROUND 1 AM MONDAY JANUARY 28.
* AT 12.5 FEET...FLOODING BEGINS TO AFFECT RESIDENCES NEAR THE RIVER.

$$

INC091-141-149-280108-
/O.CON.KIWX.FL.W.0001.000000T0000Z-080202T1800Z/
/DAVI3.3.ER.080107T0200Z.080112T0130Z.080201T1800Z.NR/
808 PM EST SAT JAN 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL SATURDAY FEBRUARY 02...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 PM SATURDAY THE STAGE WAS 10.6 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND 1 PM FRIDAY FEBRUARY  1.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

$$
000 
WGUS83 KIWX 271722
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1222 PM EST SUN JAN 27 2008

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  TIPPECANOE RIVER NEAR ORA AFFECTING
FULTON...KOSCIUSKO...MARSHALL...
  PULASKI AND STARKE COUNTIES 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND
ST. JOSEPH COUNTIES 
 
.MINOR RIVER FLOODING WILL CONTINUE ON THE KANKAKEE RIVER NEAR DAVIS.
ICE JAMMING HAS CREATED MINOR RIVER FLOODING ALONG THE TIPPECANOE
RIVER NEAR ORA. 

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC049-085-099-131-149-281722-
/O.EXT.KIWX.FL.W.0029.000000T0000Z-080129T0000Z/
/ORAI3.1.ER.000000T0000Z.080127T0030Z.080128T0000Z.NO/
1222 PM EST SUN JAN 27 2008

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE TIPPECANOE RIVER NEAR ORA 
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11 AM SUNDAY THE STAGE WAS 12.1 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE 
  AROUND  7 PM SUNDAY JANUARY 27.
* AT 12.0 FEET...FLOOD STAGE...SIGNIFICANT LOWLAND AND RURAL FLOODING
  BEGINS.


$$

INC091-141-149-281721-
/O.EXT.KIWX.FL.W.0001.000000T0000Z-080203T0000Z/
/DAVI3.3.ER.080107T0200Z.080112T0130Z.080202T0000Z.NR/
1222 PM EST SUN JAN 27 2008

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12 PM SUNDAY THE STAGE WAS 10.5 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  7 PM FRIDAY FEBRUARY  1.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.


$$
000 
WGUS83 KIWX 280143
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
843 PM EST SUN JAN 27 2008

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL...
  PULASKI AND STARKE COUNTIES 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES 
 
.MINOR RIVER FLOODING WILL CONTINUE ON THE KANKAKEE RIVER NEAR DAVIS. ICE
JAMMING HAS CREATED MINOR RIVER FLOODING ON THE TIPPECANOE RIVER NEAR ORA.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC049-085-099-131-149-290143-
/O.EXT.KIWX.FL.W.0029.000000T0000Z-080129T0146Z/
/ORAI3.1.ER.000000T0000Z.080127T0030Z.080128T0146Z.NO/
843 PM EST SUN JAN 27 2008

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE TIPPECANOE RIVER NEAR ORA 
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 PM SUNDAY THE STAGE WAS 12.0 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE 
  AROUND  8 PM SUNDAY JANUARY 27.
* AT 12.0 FEET...FLOOD STAGE...SIGNIFICANT LOWLAND AND RURAL FLOODING
  BEGINS.

$$

INC091-141-149-290142-
/O.EXT.KIWX.FL.W.0001.000000T0000Z-080204T0000Z/
/DAVI3.3.ER.080107T0200Z.080112T0130Z.080203T0000Z.NR/
843 PM EST SUN JAN 27 2008

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 
* UNTIL SUNDAY FEBRUARY 03...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 PM SUNDAY THE STAGE WAS 10.4 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 10.7 FEET AROUND  7 
  PM TUESDAY JANUARY 29 AND FALL BELOW FLOOD STAGE AROUND  7 PM 
  SATURDAY FEBRUARY  2.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

$$
000 
WGUS83 KIWX 281626
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1126 AM EST MON JAN 28 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  TIPPECANOE RIVER NEAR ORA AFFECTING
FULTON...KOSCIUSKO...MARSHALL...
  PULASKI AND STARKE COUNTIES
 
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND
ST. JOSEPH COUNTIES 
 
.MINOR FLOODING CONTINUES ALONG THE KANKAKEE RIVER.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC091-141-149-291626-
/O.EXT.KIWX.FL.W.0001.000000T0000Z-080204T1800Z/
/DAVI3.3.ER.080107T0200Z.080112T0130Z.080203T1800Z.NR/
1126 AM EST MON JAN 28 2008

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 
* UNTIL MONDAY FEBRUARY 04...OR UNTIL THE WARNING IS CANCELLED.
* AT 11 AM MONDAY THE STAGE WAS 10.4 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 10.9 FEET AROUND  1 
  AM WEDNESDAY JANUARY 30 AND FALL BELOW FLOOD STAGE AROUND  1 PM 
  SUNDAY FEBRUARY  3.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.


$$

INC049-085-099-131-149-281656-
/O.CAN.KIWX.FL.W.0029.000000T0000Z-080129T0146Z/
/ORAI3.1.ER.000000T0000Z.080127T0030Z.000000T0000Z.NO/
1126 AM EST MON JAN 28 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE TIPPECANOE RIVER NEAR ORA
* AT 10 AM MONDAY THE STAGE WAS 11.3 FEET
* FLOOD STAGE IS 12.0 FEET.
* AT 12.0 FEET...FLOOD STAGE...SIGNIFICANT LOWLAND AND RURAL FLOODING
  BEGINS.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jan 25, 6:31 AM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Jan 25, 6:31 AM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
631 AM EST FRI JAN 25 2008

.AVIATION.../12Z TAFS/
VFR CONDITIONS EXPECTED THROUGH MUCH OF THE PERIOD AS AN UPPER
LEVEL DISTURBANCE ADVECTS TOWARD THE REGION. EXPECT INCREASING
MID AND HIGH CLOUDS WITH A TREND TO MVFR OVER WESTERN AND NORTHERN
PORTIONS OF THE FA INCLUDING SBN. HAVE INTRODUCED 4SM -SN AT SBN
PER EXPECTED PRECIP ALONG A WAA BAND. LIGHT SNOW WILL BE POSSIBLE
ELSEWHERE ACROSS THE FA. HOWEVER...GIVEN CONCERNS OF
INTENSITY/LOCATION/AND BEING LATE IN THE PERIOD...HAVE OPTED TO
LEAVE PRECIP OUT OF FWA IN THIS ISSUANCE.

&&

.PREV DISCUSSION... /ISSUED 414 AM EST FRI JAN 25 2008/

SHORT TERM...
TODAY AND TONIGHT

08Z ANALYSIS REVEALS SFC HIGH PRESSURE CENTERED OVER THE OHIO VALLEY.
LIGHT WINDS/CLEAR SKIES/DRY AIR/AND SNOW COVER IN PLACE IS
CONTINUING TO ALLOW TEMPS TO DROP BELOW ZERO AT MANY LOCATIONS..SAVE
AREAS NEAREST LAKE MI WHERE LAKE INDUCED INSTABILITY COUPLED WITH SW
FLOW IS ALLOWING TEMPS TO HOVER IN THE LOWER TEENS.

MODEL INITIATION WAS FAIRLY GOOD WRT TO THE GFS AND NAM. HAVE FAVORED
THE NAM THIS TIME AROUND AS ITS HANDLING OF THE SUBSTANTIAL DRY
LAYER OFF THE SFC PER SUBSIDENCE LOOKS MORE REASONABLE. GIVEN
AGREEMENT BETWEEN THE NAM/GEM/SREF/AND ECMWF...HAVE TRENDED FORECAST
TOWARD THEIR SOLUTIONS.

TODAY...WEAK UPPER LEVEL IMPULSE WILL EJECT OUT OF THE ROCKIES AND
SURGE INTO THE NORTHERN PLAINS TODAY. THIS SYSTEM WILL REINFORCE AND
INTENSIFY SOUTHERLY FLOW TO THE EAST OVER THE MIDWEST. THETA-E
ADVECTION COUPLED WITH LARGE SCALE ASCENT WILL CALL FOR INCREASING
MID AND HIGH CLOUDS AS...RELATIVELY WARMER AND MOIST AIR WILL FLOW
NORTH OVER THE RETREATING COLD DOME. ISENTROPIC ANALYSIS 285-290K
CONFIRMS SATURATION IN THE MID LEVELS BY THIS EVENING...LENDING AN
INCREASING CHANCE FOR LIGHT SNOW UNDER A REGION OF LARGE SCALE
ASCENT. GIVEN DRY PROFILES IN PLACE PER NAM BUFFER
SOUNDINGS...THINKING MAJORITY OF PRECIP WILL HOLD OFF UNTIL LATE
EVENING FOR THE MAJORITY OF THE FORECAST AREA. WITH LITTLE MOISTURE
TO WORK WITH UNDER SNOW-WATER RATIOS OF AROUND 20:1...EXPECTING ONLY
LIGHT AMOUNTS OF SNOW. BEST CHANCE FOR ACCUMS IS EXPECTED TO BE OVER
THE NORTHERN ZONES WHERE LL CONVERGENCE AND LARGE SCALE ASCENT WILL
BE BEST COLLOCATED.

AS FOR TEMPS...TRENDED HIGHS TO THE THE NAM THERMAL FIELDS OF A H95
MIX OUT UNDER WEAK SFC MOD. THIS RESULTS IN CONTINUED COLD HIGHS
ACROSS THE FA...UNDERCUTTING MOS SOME. APPARENT T GRIDS BRIEFLY
TOUCH LOW 20S BELOW ZERO THIS MORNING...BUT WITH 100 PERCENT
SUNSHINE THIS MORNING...EXPECTING A QUICK WARM UP WITH ONLY A BRIEF
PERIOD OF NEAR WIND CHILL ADV CONDITIONS.

LONG TERM...
SATURDAY THROUGH THURSDAY...THE CORE OF AN UPPER LEVEL SYSTEM WILL
MOVE ACROSS LOWER MICHIGAN SATURDAY. GIVEN THE ISENTROPIC LIFT PER
290K SFC AND VERTICAL PROFILE...EXPECT SNOW FALL AMOUNTS SHOULD BE
LESS THAN AN INCH. STILL SOME QUESTION IF SNOW WILL BE ABLE TO
PERSIST SATURDAY AFTERNOON AS ICE MAY NOT BE ABLE TO BE INDUCED IN
THE CLOUD TOP WITH TEMPS WARMER THAN -10C...ESPECIALLY LATE IN THE
AFTERNOON. KEPT A CHANCE FOR FREEZING DRIZZLE...BUT BELIEVE THERE
WILL BE A SHORT PERIOD OF JUST FREEZING DRIZZLE UNTIL THE
PRECIPITATION ENDS. SOME LAKE EFFECT SNOW SHOWERS ARE POSSIBLE OVER
MAINLY FAR SW LOWER MICHIGAN SATURDAY NIGHT...BUT ANY ACCUMULATIONS
SHOULD BE LIGHT GIVEN FETCH AND DELTA T VALUES. THERE WILL BE A
SHORT BREAK BETWEEN THIS SYSTEM AND THE NEXT ONE ARRIVING EARLY NEXT
WEEK. THE NEXT SYSTEM SHOULD BE STRONGER THAN THE FIRST ONE AS AN
INTENSE LOW MOVES INTO THE UPPER MIDWEST. SOME CHALLENGES WITH THIS
SYSTEM INCLUDE THE AMOUNT OF WARMING AHEAD OF THIS SYSTEM NORTH OF
THE OHIO RIVER AND THE AMOUNT OF PRECIPITATION. SINCE THIS SCENARIO
INCLUDES THE POSSIBLE DEVELOPMENT OF A SURFACE LOW ALONG THE FRONT
TUESDAY PER ECMWF...THE POTENTIAL FOR HEAVY PRECIPITATION EXISTS
WHICH WILL MAKE FLOODING ISSUES MORE PRONOUNCED. GIVEN THIS BASIC
LOW CONFIDENCE TYPE PATTERN...WAS HESITANT TO MAKE ANY CHANGES.
SUBSEQUENT SHIFTS WILL NEED TO REALLY WATCH THIS GIVEN HEAVY
PRECIPITATION POTENTIAL. OTHERWISE...MILDER CONDITIONS WILL PERSIST
INTO EARLY NEXT WEEK...BUT TEMPERATURES SHOULD RETURN TO NEAR NORMAL
ABOUT WEDNESDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR LMZ043.

&&

SHORT TERM...CHAMBERLAIN
LONG TERM...SKIPPER
AVIATION...CHAMBERLAIN
Hazardous weather outlook, Jan 25, 4:51 AM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 AM EST FRI JAN 25 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-261000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
451 AM EST FRI JAN 25 2008 /351 AM CST FRI JAN 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ONLY LIGHT SNOW ACCUMULATIONS ARE EXPECTED TONIGHT.

MINOR FLOODING WILL CONTINUE ALONG THE KANKAKEE RIVER. ICE JAMS
ARE ALSO POSSIBLE ON RIVERS IN THE AREA... ESPECIALLY ON SLOW
MOVING RIVERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A BRIEF MIX OF SNOW AND FREEZING DRIZZLE IS POSSIBLE SATURDAY
AFTERNOON...ESPECIALLY NORTH OF HIGHWAY 30.

FLOODING IS EXPECTED TO CONTINUE ON THE KANKAKEE RIVER. ICE JAMS
ARE ALSO POSSIBLE... ESPECIALLY ON SLOW MOVING RIVERS.

THERE IS A HEIGHTENED POTENTIAL FOR FLOODING DUE TO RUNOFF FROM
SNOWMELT AND RAINFALL MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS AND ICE
JAMS ON RIVERS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-261000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
451 AM EST FRI JAN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST EARLY TODAY WITH
WAVES UP TO 6 FEET FROM NEW BUFFALO TO ST JOSEPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONDITIONS WILL LIKELY BECOME HAZARDOUS FOR SMALL CRAFT EARLY NEXT
WEEK...WITH PERIODS OF HIGH WINDS AND WAVES.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

Nearby

River Flood Warnings in Indiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.